Format

Send to

Choose Destination
J Emerg Med. 1990 Mar-Apr;8(2):161-7.

Poisoning due to ingestion of Veratrum viride (false hellebore).

Author information

1
Department of Emergency Medicine and Ambulatory Care, Elliot Hospital, Manchester, NH 03103.

Abstract

We present six cases of poisoning due to ingestion of Veratrum viride (false hellebore) and review the physiology of veratrum alkaloids. Significant bradycardia and hypotension can occur after intoxication by veratrum plants, which grow widely in swampy areas of the eastern and western United States. Nausea and vomiting also occur typically after ingestion. Atropine is the mainstay of therapy, but pressors may be required to maintain blood pressure. Cases of veratrum poisoning have not been widely reported in the emergency medicine literature.

PMID:
2362117
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center